Seizures Following Self-Medication With Colloidal Silver: A Case Report.
Silver-containing products have been used for medicinal purposes since antiquity. Throughout the ages and indeed up until the present time, silver has been employed with the hopes of treating a myriad of diseases including the common cold, skin problems, infections, and even cancer. However, silver has no known biological role in human physiology, and taking silver may lead to adverse reactions. The better-known adverse reactions of silver include argyria, or a gray-blue cutaneous discoloration, which is a known effect of silver accumulation. Additionally renal or hepatic injury may also be experienced. Reports of neurological adverse reactions are rare, however, and the extant medical literature contains very few descriptions of such cases. We report herein a case of a 70 year old man who presented with seizures as the sole manifestation of silver toxicity after self-medicating with colloidal silver.
Neurosciences (Brain & Spine)
Hu, Daniel and Yuen, Cary, "Seizures Following Self-Medication With Colloidal Silver: A Case Report." (2023). Articles, Abstracts, and Reports. 7654.